Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 4, 2006, 4:43 PM CST for Oldham County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2006, 4:43 PM CST (22:43 UTC)
- Expired
- Mar 4, 2006, 5:10 PM CST
- In force
- 27 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 3:07 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 4:25 PM CST, 18 minutes earlier.
Area forecast discussion, Mar 4, 4:25 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CST SAT MAR 4 2006 .DISCUSSION... ...SPRING IS IN THE AIR... RADAR ECHOES HAVE ALREADY POPPED UP OVER THE SOUTHWEST TEXAS PANHANDLE. THEY ARE FORMING ALONG A MOISTURE CONVERGENCE LINE THAT EXTENDED OVER THE WESTERN TEXAS PANHANDLE. THE STORM PREDICTION CENTER ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE PANHANDLES UNTIL 10 PM THIS EVENING. THE AIRMASS OVER THE WESTERN SECTIONS OF THE PANHANDLES HAVE RECEIVED PLENTY OF HEATING THIS AFTERNOON. AN APPROACHING JET MAX HAS IMPROVED THE LARGE SCALE VERTICAL MOTION. THERE ARE PLENTY OF VARIABLES COMING TOGETHER TO SUPPORT MODERATE TO STRONG UPDRAFTS...AND WITH THE FREEZING LEVEL NEAR 10K FT...HAIL MAY REACH SEVERE CRITERIA. THE DRYLINE/PACIFIC FRONT SWEEPS THROUGH LATE TONIGHT...FOLLOWED BY THE COLD FRONT EARLY SUNDAY. MOISTURE IS PUSHED SOUTHEAST...BUT NOT TOO FAR. LOW LEVEL FLOW RETURNS QUICKLY FROM THE SOUTH...AND DEWPOINTS RISE AGAIN. NEXT SYSTEM SWEEPS THROUGH LATE MONDAY...AND COULD GENERATE ISOLATED TSRA OVER THE SOUTHEAST TEXAS PANHANDLE. LEFT EXISTING POPS AS IS. ANOTHER COLD FRONT ENTERS THE SCENE ON WEDNESDAY. MODELS ARE SHOWING MORE AGREEMENT THOUGH SOME TIMING DIFFERENCES STILL EXIST. SILENT POPS ARE PRESENT...HOWEVER...WE MAY NEED TO INCREASE THEM IF THE LOW PRESSURE SYSTEM DOESNT DIG AS FAR SOUTH AS THE MODELS HAVE BEEN INDICATING. NEWEST TEMPERATURE GUIDANCE TRENDED DOWNWARD. STAYED AT OR ABOVE THE MAXIMUM TEMPERATURE GUIDANCE BASED ON THE LIMITED LOW LEVEL MOISTURE AND THE WEAK STRENGTH OF THE AIRMASS. LASTLY...FIRE WEATHER DANGER WILL NEED TO BE MONITORED ON MONDAY...TUESDAY...THURSDAY...FRIDAY AND SATURDAY...ESPECIALLY FOR THE WESTERN PANHANDLES. WINDS AND LOW HUMIDITIES COULD APPROACH RED FLAG CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 44 72 40 77 / 30 0 0 0 BEAVER OK 45 71 38 75 / 30 0 0 0 BOISE CITY OK 40 68 35 75 / 30 0 0 0 BORGER TX 48 73 46 80 / 30 0 0 0 BOYS RANCH TX 45 73 40 77 / 30 0 0 0 CANYON TX 43 73 37 77 / 30 0 0 0 CLARENDON TX 47 74 42 76 / 30 0 0 0 DALHART TX 41 69 35 75 / 30 0 0 0 GUYMON OK 43 67 36 77 / 30 0 0 0 HEREFORD TX 42 73 36 76 / 30 0 0 0 LIPSCOMB TX 48 70 40 74 / 30 0 0 0 PAMPA TX 47 70 46 76 / 20 0 0 0 SHAMROCK TX 49 74 42 74 / 30 0 0 0 WELLINGTON TX 50 76 43 75 / 30 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/08
Hazardous weather outlook, Mar 4, 3:02 PM CST, 1 hour 41 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 302 PM CST SAT MAR 4 2006 OKZ001>003-TXZ001>020-051200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 302 PM CST SAT MAR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CST FOR THE EASTERN OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS PANHANDLE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE EASTERN OKLAHOMA PANHANDLE AND WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. GENERAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REST OF THE PANHANDLES THROUGH TONIGHT. MOISTURE RETURN ON SOUTHERLY SURFACE WINDS WILL LIKELY HELP DEVELOP INSTABILITY ACROSS THE WESTERN PANHANDLES AS SKIES CLEAR AND HEATING ENSUES. ATMOSPHERIC WIND PROFILES SUPPORT MORE ISOLATED THUNDERSTORMS...AND A FEW OF THESE STORMS COULD REACH SEVERE LEVELS. THE PRIMARY THREATS WILL BE DAMAGING WIND AND HAIL. IN ADDITION...BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TODAY. AS A RESULT...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT ACROSS THE SOUTHEAST TEXAS PANHANDLE. ZT THIS TIME IT APPEARS THAT ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. KRAMAR
In the hours before
Special weather statement, Mar 4, 4:39 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 439 PM CST SAT MAR 4 2006 TXZ011-012-042315- OLDHAM TX-POTTER TX- 439 PM CST SAT MAR 4 2006 ...STRONG THUNDERSTORM IN OLDHAM AND POTTER COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF VALLEY DE ORO AT 439 PM CST...MOVING EAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN OLDHAM AND POTTER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 4:49 PM CST | Severe Thunderstorm Warning | AMA | Potter | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.